Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 34, NWS Kansas City, MO

April 5, 2017Clay County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 5, 2017, 2:45 AM CDT for Clay County, Ray County, Missouri. It took effect at Apr 5, 2017, 3:50 AM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 2:45 AM CDT (07:45 UTC)
In effect from
Apr 5, 2017, 3:50 AM CDT
Expired
Apr 6, 2017, 10:45 AM CDT
In force
31 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fishing River near Mosby (MBYM7).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

761 
WGUS43 KEAX 050745
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
245 AM CDT WED APR 5 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-060745-
/O.NEW.KEAX.FL.W.0034.170405T0850Z-170406T1545Z/
/MBYM7.1.ER.170405T0850Z.170405T1100Z.170405T1545Z.NO/
245 AM CDT WED APR 5 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Fishing River near Mosby.
* until Thursday morning.
* At 12:00 AM Wednesday the stage was 9.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 19.6 feet by this morning. The river will 
  fall below flood stage by late this morning.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18    9.0   Wed 12 AM   19.6 this morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$
4 follow-up statements
190 
WGUS83 KEAX 050936
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
436 AM CDT WED APR 5 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-060936-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-170406T1512Z/
/MBYM7.1.ER.170405T0837Z.170405T1100Z.170405T1512Z.NO/
436 AM CDT WED APR 5 2017

The Flood Warning continues for
  The Fishing River near Mosby.
* until Thursday morning.
* At  4:06 AM Wednesday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by this
  morning. The river will fall below flood stage late this morning.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   19.0   Wed 04 AM   21.0 this morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$
048 
WGUS83 KEAX 051159
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
659 AM CDT WED APR 5 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-061159-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-170406T2256Z/
/MBYM7.1.ER.170405T0837Z.170405T1600Z.170405T2256Z.NO/
659 AM CDT WED APR 5 2017

The Flood Warning continues for
  The Fishing River near Mosby.
* until Thursday afternoon.
* At  6:47 AM Wednesday the stage was 21.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by late
  this morning. The river will fall below flood stage late this 
  afternoon.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   21.5   Wed 07 AM   22.8 late this morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417 

$$
295 
WGUS83 KEAX 051458
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
958 AM CDT WED APR 5 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-061458-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-170406T2308Z/
/MBYM7.1.ER.170405T0837Z.170405T1700Z.170405T2308Z.NO/
958 AM CDT WED APR 5 2017

The Flood Warning continues for
  The Fishing River near Mosby.
* until Thursday evening.
* At  9:13 AM Wednesday the stage was 22.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by this
  afternoon. The river will fall below flood stage this evening.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   22.0   Wed 09 AM   22.5 this afternoon
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
  

$$
904 
WGUS83 KEAX 060740
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
240 AM CDT THU APR 6 2017
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

  Fishing River near Mosby affecting Clay and Ray Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-060810-
/O.CAN.KEAX.FL.W.0013.000000T0000Z-170406T1700Z/
/BLRM7.1.ER.170405T1639Z.170405T2100Z.170406T0322Z.UU/
240 AM CDT THU APR 6 2017

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  2:00 AM Thursday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 10:22 PM Wednesday.
* Forecast...The river will continue to fall to 17.7 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.7   Thu 02 AM   19.5 this morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC047-177-060810-
/O.CAN.KEAX.FL.W.0034.000000T0000Z-170406T2308Z/
/MBYM7.N.ER.170405T0837Z.000000T0000Z.000000T0000Z.NO/
240 AM CDT THU APR 6 2017

The Flood Warning is cancelled for
  The Fishing River near Mosby.
* At  9:07 PM Wednesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.8 feet. The 
  river will continue to fall to 3.3 feet by Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   17.8   Wed 09 PM    7.2 early this morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 4, 10:47 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 4, 10:47 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1047 PM CDT Tue Apr 4 2017

.Discussion...
Issued at 404 PM CDT TUE APR 4 2017

Looks like a wet 24 hours for eastern Kansas and Missouri as a large
storm system moves across the Central Plains bringing much needed
spring rains.

Water vapor imagery this afternoon shows a large trough spinning
it's way from the Four corners region east into the panhandles of
Texas and Oklahoma, along with a deep fetch of moisture from the
eastern Pacific. This has resulted in a southwest upper level flow
across the Southern and Central Plains today. However, closer to the
to home, the associated surface low with this system is moving
northeast through Oklahoma this afternoon, with the expectation that
it will continue this track up I-44 corder overnight as the parent
trough moves into the Plains States. However, while this will keep
us cool and wet for the next 24 hours, the forecast for the tail end
of the work week and into the beginning of the weekend is looking a
bit warmer and drier --at least for a few days-- as a large high
amplitude ridge follows the trough across the country.

For tonight through Wednesday...we will be watching as the western
trough lifts across the Nation. A warm air wing ahead of the trough
has resulted in areas of spits, sprinkles and showers lifting across
eastern Kansas and Missouri today. The location of the surface low,
back across Oklahoma, has kept prevailing surface winds form the
northeast today; keeping conditions rather cool and stable. For
tonight, with the expected track of the surface low along I-44 in
southern Missouri thoughts are there is only a limited potential
thunderstorms north of the low due to limited instability. However,
if a strong storm was able to get as far north as east central
Kansas or central Missouri then large hail is gusty winds are the
primary severe threats that would be possible, but this looks to be
a very low threat. Otherwise, the big issue to watch tonight will be
the amount of rain that falls as there is a strong potential for
some flooding. Precipitable water values will be running rather
high, around an inch, as the trough moves through overnight. As a
result widespread rainfall of one to two inches will be possible
tonight through Wednesday; which given the rainfall of late may send
several rivers and streams into flood over the next day. As a
result, we have issued a Flood Watch for tonight through the early
afternoon of Wednesday.

Once the trough starts exiting the Plains States the ridge will
spread across the region, and with it warmer drier conditions. This
will likely bring 70s back into the region by Saturday.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1042 PM CDT TUE APR 4 2017

Ongoing rain showers will take a brief reprieve overnight before a
second round approaches the area by the early morning hours.
During this time, MVFR ceiling heights will persist, with perhaps
a periodic reduction to IFR ceilings. The majority of precip will
begin to taper off by the mid morning Wednesday, with off and on
rain chances expected through the day. By the late afternoon/early
evening, all remaining precip will clear east with a return of VFR
conditions through the remainder of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday afternoon for KSZ025-057-060-
     102>105.

MO...Flood Watch through Wednesday afternoon for MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Cutter
Aviation...Welsh
Hazardous weather outlook, Apr 4, 6:20 AM CDT, 20 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
620 AM CDT Tue Apr 4 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
620 AM CDT Tue Apr 4 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Expecting off and on showers through Tuesday, with more widespread
rain and thunderstorms later Tuesday evening. Areas south of HWY 50
could see a strong storm or two with hail up to the size of quarters
possible. Heavy rain could cause some isolated flash flooding and
flooding in local rivers and streams.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Light to moderate rain will persist in the area through Wednesday
afternoon, and local streams could see some flooding into the late
part of the week and into the weekend.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:42 PM CDTRiver Flood WarningEAXDaviess, Livingston63 hr
Apr 4, 10:55 PM CDTRiver Flood WarningEAXClay, Jackson, Ray59 hr
Apr 4, 11:35 PM CDTRiver Flood WarningEAXCarroll66 hr
Apr 4, 11:37 PM CDTRiver Flood WarningEAXDaviess, Gentry55 hr
Apr 5, 3:26 AM CDTWind AdvisoryEAXBates, Buchanan, Cass, Clay, Clinton, Henry and 6 more16 hr
Apr 5, 9:15 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 11 more9 hr
Apr 5, 9:34 AM CDTAreal Flood WarningEAXClay, Platte9 hr
Apr 5, 9:38 AM CDTAreal Flood WarningEAXCarroll, Chariton, Ray9 hr
Apr 5, 3:26 PM CDTRiver Flood WarningEAXAndrew, Buchanan35 hr
Apr 5, 6:19 PM CDTAreal Flood WarningEAXAndrew, Buchanan, Caldwell, Carroll, Chariton, Clay and 15 more24 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.